Jump to content

Mestinon


momdi
 Share

Recommended Posts

Yeah! Mike is finally coming home after a week in the hospital, with zofran, inderal, and mestinon. This seems to be very useful for helping him to get down food and liquids, though he still continues to feel full with just the smallest amounts.

The hospital also called in a neurology consult who seemed to know about POTS - shocked! He's the one who prescribed the mestinon.

What's been your experiences - good or bad - with mestinon? I've used the search engine here, but while many of you seem to be on mestinon, I couldn't find many posts discussing it.

Thanks,

Dianne

Link to comment
Share on other sites

dianne,

i am taking mestinon for quite some time now and it is one of my favorite meds as it helps me to keep warm, made my walking a little better (can't walk for long but i don't look like drunk anymore) and some other things i forgot (sorry, brainfogged today). it took me some time to get to the right dose, but now i think i found it (120mg 3 times a day). started really low with 10mg's 3 times a day and built my way up.

good luck to mike and hope he will feel better soon :blink:

corina :D

Link to comment
Share on other sites

hi

I take 60mg of mestinon 8 times a day. I take it for myasthenia gravis in addition to POTS. It has helped me a lot, but feel symptomatic as it wears off. Also, lately it is not helping my POTS symptoms as well. I'm not sure if it's because it's losing effect, or because the prednisone I'm taking for the MG is aggravating the POTS. This week was very POTSy despite taking a mestinon every 2 hours.

It's a good idea to take it with some crackers, it can be very hard on the stomach.

ariella

Link to comment
Share on other sites

dianne -

i know it doesn't mean everything is better, but glad to hear that mike is at least home.

i've written quite a bit about my experience with mestinon on the forum...i'm guessing it's more under posts on gastroparesis.

in short though it did wonders for me last year - combined with zelnorm - in getting me eating pretty normally again....turned around a 35 pound (unintentional) weight loss for me. essentially the GI side effects that keeps some from being able to continue on the med - stomach cramps, etc. - are due to increased motility, which is just what i needed.

mestinon was definitely a big part of the "magic" that allowed me to eat again last year. i still couldn't eat huge amounts at once & had flare-ups but they were only several days here & there...a huge improvement.

unfortunately my tummy/GI tract have pretty much frozen up again but that's likely b/c i've declined substantially overall...not that the mestinon stopped working.

hang in there & good luck,

:) melissa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...